Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 39, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 29, 2024, 6:42 PM EDT for Collier County, Hendry County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2024, 6:42 PM EDT (22:42 UTC)
- Expired
- May 29, 2024, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
067
WUUS52 KMFL 292242
SVRMFL
FLC021-051-292315-
/O.NEW.KMFL.SV.W.0039.240529T2242Z-240529T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
642 PM EDT Wed May 29 2024
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
North central Collier County in southwestern Florida...
Central Hendry County in southern Florida...
* Until 715 PM EDT.
* At 642 PM EDT, a severe thunderstorm was located near Felda, or 10
miles northeast of Immokalee, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Felda and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2656 8147 2667 8129 2650 8102 2637 8125
TIME...MOT...LOC 2242Z 306DEG 9KT 2655 8132
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi1 follow-up statement
049
WWUS52 KMFL 292252
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
652 PM EDT Wed May 29 2024
FLC021-051-292315-
/O.CON.KMFL.SV.W.0039.000000T0000Z-240529T2315Z/
Collier FL-Hendry FL-
652 PM EDT Wed May 29 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES...
At 652 PM EDT, a severe thunderstorm was located 8 miles east of
Felda, or 11 miles northeast of Immokalee, moving southeast at 10
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Felda and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2656 8147 2667 8129 2657 8113 2643 8132
TIME...MOT...LOC 2252Z 306DEG 9KT 2653 8130
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:56 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 29, 2:56 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Miami FL 256 PM EDT Wed May 29 2024 ...New LONG TERM... .SHORT TERM... (Rest of today through Thursday) Issued at 124 PM EDT Wed May 29 2024 Scattered to numerous showers and thunderstorms will develop along the sea breeze boundaries this afternoon, with chances for localized flooding, gusty winds and small hail possible across southeast FL. Data from the MFL 12z sounding and ACARS flights depict an atmosphere primed for convective activity and potential thunderstorm impacts, with MUCAPE > 2000 J/kg, surface lapse rates > 6 C/km, DCAPE > 1000 J/kg and PWATs > 1.65 inches, which could result in damaging wind gusts and small hail with some of the stronger thunderstorms. At this time, the limiting factor for hail development are the mid level temperatures which remain above -10C. The above-average PWAT values, combined with modest westerly- northwesterly steering flow aloft, could result in an enhanced flooding threat for East Coast metro areas late this afternoon as storm clusters form and propagate from northwest to southeast. Temperatures will remain hot and humid day (prior to convective initiation) with highs ranging from the low 90s near the immediate coasts to the upper 90s in the Interior, along with widespread peak heat indices of 100-105 degrees. The main change to the setup for Thursday will be the synoptic flow gradually trending more easterly, favoring convective progression towards the Interior and eventually west coast (as opposed to the last few days) Thursday afternoon. Once again gusty winds will remain the main threat with any storms, although a widespread organized severe threat looks unlikely (and any heavy rainfall threat will be tempered by antecedent dry conditions). One impact of the more notable easterly flow will be the start of a slight cooling trend for the east coast, with highs dropping a couple degrees relative to Wednesday (albeit still above normal), although temperatures likely remain similar over the Interior/west coast. && .LONG TERM... (Thursday night through next Tuesday) Issued at 255 PM EDT Wed May 29 2024 The setup for Friday will be similar to Thursday with light easterly synoptic flow prevailing, favoring the highest rain chances over the Interior and west coast and similar temperatures to Thursday. Heading into the weekend high pressure north of the area will build southward, likely pushing the previously-stalled front through the area as a weak backdoor cold front. This will usher in a shift to a moderate easterly regime Saturday which should persist into the start of the upcoming workweek. A drier (particularly at the mid- lvls) and more stable airmass will filter in behind the boundary which will limit thunderstorm chances (particularly for the east coast), with any rain likely of the shallower quick-moving shower variety. Temperatures will also come down a few degrees with highs in the mid to upper 80s over the east coast, and lower 90s over the Interior and west coast, with dewpoints also coming down a bit to keep heat indices depressed relative to the recent very high values. This setup looks to largely remain in place through the beginning of next week as surface high pressure remains situated off the Carolina coast and the Gulf. As a result, further daily convection will be limited to sea and gulf breeze development each afternoon. Temperatures will begin to slowly increase by a degree or two each day as well. && .AVIATION... (18Z TAFS) Issued at 124 PM EDT Wed May 29 2024 Periods of MVFR/IFR conditions with VCSH/VCTS for East Coast TAF sites this afternoon which could require short-fuse TEMPOs. Otherwise, VFR conditions will generally prevail through the period. SE winds around 10kt along the Atlantic sites, with the westerly Gulf breeze at APF. Winds go light and variable overnight. && .MARINE... Issued at 124 PM EDT Wed May 29 2024 Mostly benign boating conditions will continue as light sea-breeze- induced flow prevails across all local waters (ESE over the Atlantic waters, W over the Gulf waters). Seas will remain at or below 3 feet. Isolated to scattered showers and storms each afternoon could result in localized higher seas and winds. Winds will increase out of the east late this week into the upcoming weekend with increasing seas over the Atlantic waters by the weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 91 78 90 / 30 30 10 20 West Kendall 74 94 74 92 / 30 30 10 30 Opa-Locka 76 93 78 92 / 40 30 10 20 Homestead 76 91 76 90 / 30 30 20 30 Fort Lauderdale 77 89 79 88 / 40 30 10 20 N Ft Lauderdale 76 90 78 89 / 60 20 10 20 Pembroke Pines 78 94 78 93 / 40 30 10 20 West Palm Beach 74 91 76 90 / 60 20 10 20 Boca Raton 75 91 78 90 / 60 20 10 20 Naples 78 95 75 94 / 20 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...ATV/Carr LONG TERM....Redman/Carr AVIATION...ATV
Hazardous weather outlook, May 29, 3:12 PM EDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 312 PM EDT Wed May 29 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 301915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 312 PM EDT Wed May 29 2024 ...Peak Heat Indices over 100 degrees today... ...Scattered Thunderstorms This Afternoon... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...This afternoon and tonight. Thunderstorms: Scattered showers and thunderstorms will be possible today. Some of these storms could be strong, capable of gusty winds, small hail, frequent lightning, and locally heavy rainfall, with the strongest activity largely focused over SEFL. Heat Index: Peak heat indices will reach 100-105 degrees over most of SFL today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered showers and thunderstorms will be possible through the remainder of the workweek. Any storm will be capable of gusty winds, frequent lightning, and heavy downpours. The rip current risk will increase over the east coast Friday into the weekend as onshore flow increases. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 29, 4:21 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Miami FL
421 PM EDT Wed May 29 2024
FLZ073-074-173-174-292045-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
421 PM EDT Wed May 29 2024
...A strong thunderstorm will impact portions of central Miami-Dade
County through 445 PM EDT...
At 420 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Florida City, or over Homestead, moving south at 10 mph.
HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Naranja, Leisure City,
Homestead Bayfront Park, and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2538 8060 2555 8057 2552 8033 2551 8033
2551 8034 2547 8034 2547 8033 2546 8034
2545 8033 2536 8033
TIME...MOT...LOC 2020Z 015DEG 10KT 2543 8047
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, May 29, 4:47 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Miami FL
447 PM EDT Wed May 29 2024
FLZ073-074-173-174-292115-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
447 PM EDT Wed May 29 2024
...Strong thunderstorms will impact portions of south central
Miami-Dade County through 515 PM EDT...
At 447 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Florida City to 8
miles northwest of Jewfish Creek Bridge. These storms were nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, Homestead Miami Speedway, The
Redland, Florida City, Homestead Base, Leisure City, and Naranja.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2523 8050 2530 8060 2553 8058 2551 8036
2533 8036 2532 8037 2531 8037 2531 8038
2530 8039 2529 8038 2529 8040 2528 8040
2526 8044 2522 8048
TIME...MOT...LOC 2047Z 295DEG 1KT 2547 8049 2528 8048
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, May 29, 6:33 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
633 PM EDT Wed May 29 2024
FLZ066-070-292300-
Hendry FL-Inland Collier County FL-
633 PM EDT Wed May 29 2024
...Strong thunderstorms will impact portions of north central Collier
and central Hendry Counties through 700 PM EDT...
At 633 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles north of
Felda to 10 miles east of Immokalee. Movement was southeast at 10
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Felda, Devils Garden, Port La Belle, and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2676 8135 2650 8097 2637 8125 2664 8157
2666 8157
TIME...MOT...LOC 2233Z 294DEG 9KT 2664 8144 2647 8126
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 10:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 29, 4:21 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| May 29, 4:44 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 61 min |
| May 29, 4:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| May 29, 6:33 PM EDT | Special Weather Statement | MFL | Hendry | 27 min |
| May 29, 6:57 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| May 29, 7:01 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 29 min |
| May 29, 7:22 PM EDT | Special Weather Statement | MFL | Hendry | 23 min |
| May 29, 7:25 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 50 min |
| May 29, 7:46 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| May 29, 7:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.